# SDR 2010FA0000498

- Difficulty date: May 20, 2010
- Submitted: May 20, 2010
- Operation: General aviation
- Aircraft: N105TB
- Make and model: Gulstm G1159
- Aircraft serial: 31
- Aircraft time: 10,846 hours, 7,783 cycles
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 1159C20076113
- Condition: Worn
- Location: Aileron
- Part time: 10,840 hours, 7,780 cycles
- Stage of operation: IN
- How discovered: L
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PREFLIGHT INSPECTION WITH THE AILERON UP, EXCESSIVE WEAR OF THE FORWARD OUTBOARD AILERON CABLE WAS NOTED AT THE RBS 189 FAIRLEAD. THE PHENOLIC PROTECTOR WAS IN GOOD CONDITION EVEN THOUGH THE CABLE HAD BEEN RUBBING ON IT. MANY STRANDS WERE WORN THROUGH AND THEY WERE BURNISHED TO THE POINT WHERE A RAG DRAGGED ACROSS THEM DID NOT CATCH. THE LEFT AILERON CABLE HAD 40 STRANDS BROKEN; RIGHT AILERON CABLE HAD 20 STRANDS BROKEN. THE WEAR WAS NOTICED ONLY BECAUSE OF THE DIVOT IN THE CABLE. THIS IS A VERY DIFFICULT LOCATION TO SEE AND THE WEAR IS ONLY VISIBLE WHEN THE AILERON IS UP ON THE SIDE YOU'RE INSPECTING. I'D RECOMMEND AN INITIAL INSPECTION OF THIS CABLE WITH THE AILERON UP (ON THE SIDE BEING INSPECTED), AND ADD A NOTE ON THE 36 MONTH WING REAM BEAM INSPECTION TO LOOK FOR AILERON CABLE WEAR AT THE RBS 189 FAIRLEAD WITH THE AILERON UP.
